Imposing Linear Homogeneity on Box-Tidwell Flexible Functional Forms
Richard Shin () and
John Ying ()
Journal of Business & Economic Statistics, 1994, vol. 12, issue 2, 261-65
Abstract:
The authors consider two forms of the Box-Tidwell cost function, which uses the increasingly popular Box-Cox metric. If the dependent variable is the logarithm of cost, the function violates the regularity condition of homogeneity in factor prices, globally and locally. If cost is transformed by the Box-Cox metric, global homogeneity requires highly restrictive parameter constraints such that the model is no longer flexible, while local homogeneity is satisfied at only the base point of approximation. The authors demonstrate that normalizing the first model by the deleted factor price alters the model so that estimates are no longer invariant.
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (1)
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:12:y:1994:i:2:p:261-65
Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html
Access Statistics for this article
Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano
More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().